Hail, New Castle
- When
- June 22, 5:33 PM EST
- Where
- New Castle County, Newark
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.680, -75.750
A severe thunderstorm dropped quarter size hail in Newark.
An approaching and passing warm front triggered strong to severe thunderstorms during the evening of the 22nd across Delaware.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An approaching and passing warm front triggered strong to severe thunderstorms during the evening of the 22nd across Delaware.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 22, 2:34 PM EST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT TUE JUN 22 2010
.SYNOPSIS...
A LOW PRESSURE SYSTEM MOVING ACROSS THE EASTERN GREAT LAKES
INTO NEW ENGLAND WILL PULL A WARM FRONT ACROSS OUR AREA OVERNIGHT.
THIS WILL BRING INCREASED HEAT AND HUMIDITY INTO THE AREA FOR THE
MIDWEEK PERIOD. A WEAK COLD FRONT WILL MOVE ACROSS THE AREA LATE
THURSDAY INTO THURSDAY NIGHT. HIGH PRESSURE WILL BUILD IN FOR THE
FRIDAY AND SATURDAY BEFORE MOVING OFFSHORE ON SUNDAY. A COLD FRONT
SHOULD THEN MOVE THROUGH THE AREA ABOUT MONDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE WRF-NMM INITIALIZED SLIGHTLY BETTER THAN THE GFS WITH THE 12Z
SOUNDINGS, BUT THEN APPEARED TO GO INTO ITS SLOW BIAS AS THE SHORT
TERM PERIOD CONTINUED. SO WE STARTED USING ITS HIER RESOLUTION
SIBLINGS AND THEN BLENDED TOWARD THE GFS AT THE END OF THE SHORT
TERM. FYI NO CHANGES TO HEAT PRODUCTS.
ONCE AGAIN OUR CWA IS FACED WITH A SEPARATION OF THE BEST
THERMODYNAMICS AND KINEMATICS FOR CONVECTION. THE FCST BULK SHEAR
AND EXIT REGION OF THE 250MB JET WILL BE NORTH INTO THIS EVENING
WHERE THERE IS THE MOST CLOUDINESS. MEANWHILE TO THE SOUTH WHERE
SFC BASED CAPES WILL EXCEED 1000J, THERE IS STILL SOME CIN AND A
WEAKER WIND FIELD OVERALL. THE STRONGER SHORT WAVE AS DEPICTED BY
THE GFS OVER WV IS HARD TO FIND WHILE THE ONES OVER OHIO AND THE
ERN GREAT LAKES ARE A BIT MORE OBVIOUS. WE ARE GOING TO GO WITH
THE BETTER SHEARED ENVIRONMENT VS THE HIER CAPED ENVIRONMENT FOR
THE HIEST POPS INTO THIS EVENING WHICH IS NORTH VS SOUTH. THE
CLOUDINESS AND HENCE LOWER SFC BASED INSTABILITY IS CURRENTLY
PREVENTING THE SVR POTENTIAL FROM RAMPING UP SO FAR. THERE IS
RELATIVELY COLDER AIR MOVING IN AT 500MB WITH CLEAR WAA AND THE
THERMAL RDG W OF THE DEW POINT RDG. SKIES THOUGH ARE CLEARING OVER
WRN PA AND THERE MAY BE A SMALL WINDOW OF OPPORTUNITY NW WHERE
ENOUGH INSTABILITY MIGHT FORM. IN THE SE, THE 850MB MOISTURE WAS
FAIRLY THIN AND THE CLOSER PROX TO THE RIDGE AND VIS A VIS REMOVAL
FROM THE EFFECTIVE SHORT WAVES HAVE SO FAR HAD A MUTED TSRA
RESPONSE. THUS WE WILL KEEP THE HYBRID ENHANCED WORDING GUSTY
WINDS AND FREQUENT LIGHTNING BUT THINK LIMITING FACTORS IN BOTH
AREAS WILL KEEP THE INCIDENCE OF TSRAS REACHING SEVERE LEVELS
RELATIVELY LOW. FCST POPS WERE MODELED AFTER THE 12Z 4KM HI RES
AND MOVED FORWARD IN TIME BY ABT 2-3HRS.
WE DID ADD PATCHY FOG WHERE WE CARRIED LIKELY POPS, THIS WILL
LIKELY NEED REFINEMENT IN THE EVENING.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
NO BIG CHANGES WERE MADE FOR WED. IN THE DRY BEGET DRY ENVIRONMENT
TEMPERATURES CONTINUE TO RESPOND QUICKLY AND STAT GUIDANCE MAX TEMPS
APPEAR TOO HIGH BASED ON FCST 1000-850MB THICKNESSES. BECAUSE OF THE
FORMER THOUGH WE ARE NOT GOING TO KNOCK DOWN MAX TEMPS BLO STAT
GUIDANCE. THERE SHOULD BE A CAP ACROSS OUR CWA AND NO CONVECTION
IS EXPECTED. ONCE IN A WHILE AN ISOLATED TSRA WILL POP, BUT ITS
COVERAGE AT THIS POINT WOULD BE TOO LOW TO CARRY POPS. HI RES WRF-
NMM IS DRY. EXCESSIVE HEAT WARNING WILL BE CONTINUED FOR URBAN
AREAS AS THE HEAT INDEX SHOULD APPROACH 100. PLUS WED WILL BE DAY
4 OF THE CURRENT HEAT WAVE AFTER A WARM NIGHT. BTW HIEST TEMP IN
PHL IN ALL OF 2009 WAS 95F.
A COLD FRONT WILL BE APPROACHING OUR CWA ON WEDNESDAY NIGHT, BUT NOT
FAST ENOUGH IN ALL LIKELIHOOD TO EITHER HELP LOWER MIN TEMPS FROM
MUGGY LEVELS OR BRING MUCH IN THE WAY OF RESIDUAL TSRAS INTO OUR
CWA. WE KEPT A LOW CHANCE UP NORTH WHICH BLENDS IN WITH THE CUR
DAY2 SEVERE CONVECTIVE OUTLOOK.
ON THURSDAY THE NEXT COLD FRONT SHOULD PASS THROUGH OUR CWA. THE
WIND FIELD ALOFT IS FORECAST TO BE MORE VIGOROUS THAN TODAY AND
THE ENTRANCE REGION TO THE H2.5 JET WILL BE MOVING ACROSS. THERE
WILL BE DRY AIR FCST AT THE MID LEVELS WHICH BY ITSELF WOULD
SUPPORT PULSE SVR TSRAS. THE RUB IS THAT THE FCST SFC WINDS ARE
EXPECTED TO BE WEST AND THIS CUTS INTO STORM RELATIVE INFLOW.
ALSO THE SHORT WAVE ENERGY IS FORECAST TO WEAKEN DURING THE DAY.
BOTH ARE THE PROBABLE REASONS AS TO WHY THE STAT GUIDANCE FCST
POPS ARE SO LOW. FOR NOW WE WILL CONTINUE TO GO ABOVE THEM BECAUSE
OF THE FNTL TIMING. WE PLACED THE HIEST POPS IN THE CENTRAL PART
OF OUR CWA BECAUSE OF SAID TIMING.
AS FAR AS EXCESSIVE HEAT GOES, WE WILL CONTINUE THE WATCH. LOOKS
LIKE THE HEAT INDEX SHOULD REACH NEAR 100F AGAIN (AND SOME LOW
100S SE OF URBAN AREAS). THE FCST WESTERLY WINDS ARE DROPPING THE
DEW POINTS LOWER THAN WHAT WE ARE CARRYING. THIS DOES ADD A LEVEL
OF UNCERTAINTY TO GO FROM WATCH TO WARNING AT THIS POINT.
REGARDLESS FCST 1000-850MB THICKNESSES SHOULD BE HIGHER AND NOT
BUYING INTO THE GFS DROP IN 850MB TEMPS AT 18Z THU. SO MAX TEMPS
LEANED TWD GFS MOS.
THE TSRA THREAT GIVEN THE PRESENT TIMING SHOULD END THU EVE AND
FRIDAY WILL BE A LESS HUMID AND NOT AS HOT A DAY. IF MOST OF OUR CWA
REMAINS DRY AFTER TNGT AND THU, IT WILL NOT BE HARD TO REACH 90F
AGAIN ALONG THE COASTAL PLAIN, BUT DEW POINT LEVELS SHOULD BE LOW
ENOUGH TO PRECLUDE NEEDING ANY HEAT RELATED PRODUCTS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AT THE START OF THE PERIOD, WEAK HIGH PRESSURE WILL BE SITUATED
ACROSS THE AREA, AND THIS WILL YIELD FAIR AND DRY WEATHER THROUGH
THE REGION. SLIGHT CHANCE POPS ARE INTRODUCED ON SUNDAY AS A WEAK
BOUNDARY WILL BE NEARBY. A SOUTHWESTERLY FLOW WILL RETURN TO THE
AREA, AND THE HEAT AND HUMIDITY WILL BUILD ACROSS THE REGION FOR
SUNDAY INTO MONDAY. 90 DEGREE TEMPERATURES ARE EXPECTED THROUGH OUR
CENTRAL AND SOUTHERN ZONES AT THIS TIME. AS THE BOUNDARY PASSES
THROUGH, CHANCE POPS FOR SHOWERS AND THUNDERSTORMS ARE MAINTAINED
FOR MONDAY AND INTO EARLY TUESDAY. DRY WEATHER IS EXPECTED THEN
THROUGH THE END OF THE PERIOD. COOLER CONDITIONS WITH TEMPERATURES
CLOSER TO NORMAL ARE ALSO ANTICIPATED FOR TUESDAY.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDS AND GOOD FLYING WX IS EXPECTED THROUGH MOST OF THE TAF PD.
CURRENT RADAR SHOWS SOME WEAKENING SHOWERS IN ERN PA AND SOME
HEAVIER SHOWERS WITH SOME EMBEDDED TSTMS OVER NERN PA. ADDITIONAL
DEVELOPMENT IS PSBL INTO THE EVENING. WHILE THE POPS ARE LOW WITH
THIS EVENT, ANY SHOWER OR TSTM THAT SHOULD IMPACT ANY AIRPORT COULD
BRING MVFR CIGS/VSBYS WITH IT, BUT OVERALL PROBABILITIES ARE
LOW.
SW TO W WINDS HAVE FINALLY BEGUN OR WILL BEGIN SHORTLY OVER THE TAF
SITES. WIND SPEEDS WILL GENLY BE 10 KT OR LESS. OVERNIGHT, WINDS
WILL BECOME LIGHT, GENLY 6 KT OR LESS. W WINDS WILL PREVAIL ON
WEDNESDAY, WITH SPEEDS UP TO 15 KT AND GUSTS PSBLY AS HIGH AS 20 KT.
HIGH CLOUDS ARE ALL THAT WILL BE EXPECTED ON WEDNESDAY, WITH PSBLY
AN ISOLD AFTN TSTM IN VERY HOT AIR.
THERE COULD BE SOME FOG TWD DAYBREAK, MAINLY IN THOSE AREAS THAT
RECEIVE PRECIP, BUT WITH DEW POINTS INCREASING, IT CAN NOT BE RULED
OUT ANYWHERE.
OUTLOOK...
SCATTERED SHOWERS/TSTMS ARE PSBL THU AS A CDFNT MOVES THROUGH LATE.
VFR CONDS WILL BE EXPECTED OUTSIDE OF ANY STORMS. VFR WILL PREVAIL
AGAIN ON FRIDAY.
&&
.MARINE...
TRANQUIL WX IS EXPECTED ON THE AREA WATERS FOR THE NEXT FEW DAYS AS
HIGH PRES IS IN CONTROL. THERE COULD BE A SHOWER OR TSTM IMPACTING
THE WATERS THROUGH THIS EVENING AND PSBLY AN ISOLD TSTM ON WEDNESDAY
THAT COULD BRIEFLY INCREASE WINDS OR SEAS. SWLY TO WLY WINDS ARE
ANTICIPATED, GENLY 15 KT OR LESS. A CDFNT WILL REACH THE AREA
WATERS THU NIGHT OR ERLY FRI. WINDS WILL SHIFT TO THE NW AFTER
FROPA. ATTM, WINDS AND SEAS ARE EXPECTED TO STAY BELOW SCA
CRITERIA, EVEN WITH THE FROPA.
&&
.CLIMATE...
HERE ARE THE RECORDS HIGHS FOR OUR CLIMATE SITES ON WEDNESDAY AND
THURSDAY RESPECTIVELY...PHL...97 IN 1888 AND 99 IN 1923...ABE...95
IN 1965 AND 98 IN 1923...ACY...98 IN 1988 AND 96 IN 1966...ILG...100
IN 1894 AND 102 IN 1894...TTN...97 IN 1894 AND 98 IN 1894...
GED...100 IN 1988...96 IN 1988...RDG...96 IN 1908 AND 98 IN 1943...
MPO...90 IN 1908 AND 92 IN 1914.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING FROM 11 AM WEDNESDAY TO 6 AM EDT
THURSDAY FOR PAZ067>071.
EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR PAZ067>071.
NJ...EXCESSIVE HEAT WARNING FROM 11 AM WEDNESDAY TO 6 AM EDT
THURSDAY FOR NJZ015-017>019.
EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WARNING FROM 11 AM WEDNESDAY TO 6 AM EDT
THURSDAY FOR DEZ001.
EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...KLINE
AVIATION...NIERENBERG
MARINE...NIERENBERG
CLIMATE...DELISI/GIGIHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 517 PM EDT TUE JUN 22 2010 DEZ001-NJZ015-017>019-PAZ067>071-232130- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 517 PM EDT TUE JUN 22 2010 ...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 6 AM EDT THURSDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING. THE MAIN SEVERE THREAT IS DAMAGING WINDS, BUT ANY THUNDERSTORMS THAT DEVELOP MAY PRODUCE FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. EXCESSIVE HEAT WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002>004-MDZ012-015-019-020-NJZ001-007>010-012-PAZ054-055-061-062- 232130- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON- MONROE-LEHIGH-NORTHAMPTON- 517 PM EDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING. THE MAIN SEVERE THREAT IS DAMAGING WINDS, BUT ANY THUNDERSTORMS THAT DEVELOP MAY PRODUCE FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ008-NJZ013-014-016-020>027-PAZ060-232130- CECIL-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS- 517 PM EDT TUE JUN 22 2010 ...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING. THE MAIN SEVERE THREAT IS DAMAGING WINDS, BUT ANY THUNDERSTORMS THAT DEVELOP MAY PRODUCE FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ450>455-232130- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 517 PM EDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING. THE MAIN SEVERE THREAT IS DAMAGING WINDS, BUT ANY THUNDERSTORMS THAT DEVELOP MAY PRODUCE FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-232130- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 517 PM EDT TUE JUN 22 2010 ...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING. THE MAIN SEVERE THREAT IS DAMAGING WINDS, BUT ANY THUNDERSTORMS THAT DEVELOP MAY PRODUCE FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 PM EDT TUE JUN 22 2010
PAZ060-222115-
BERKS PA-
415 PM EDT TUE JUN 22 2010
...STRONG THUNDERSTORMS WILL AFFECT BERKS COUNTY...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES
NORTHWEST OF LANCASTER TO 33 MILES WEST OF LANCASTER...MOVING EAST
AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR WOMELSDORF AROUND 500 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THE STORM JUST EAST OF HARRISBURG HAS HAD A WARNING ISSUED FOR IT.
LAT...LON 4045 7586 4019 7597 4030 7614 4036 7621
4036 7624 4041 7631 4042 7631
DRAGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
423 PM EDT TUE JUN 22 2010
PAZ060-067-222130-
BERKS PA-CHESTER PA-
423 PM EDT TUE JUN 22 2010
...STRONG THUNDERSTORMS WILL AFFECT BERKS AND CHESTER COUNTIES...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES NORTHWEST
OF LANCASTER TO 28 MILES WEST OF LANCASTER...MOVING EAST AT 30 MPH.
THE THUNDERSTORMS WILL BE NEAR WOMELSDORF AROUND 500 PM...
WERNERSVILLE AROUND 510 PM...SINKING SPRING AROUND 515 PM...
SHILLINGTON...WEST WYOMISSING...WEST LAWN...WYOMISSING HILLS AROUND
520 PM...KENHORST...READING AND WEST READING AROUND 525 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4037 7574 4008 7594 4009 7595 4011 7595
4013 7591 4015 7591 4030 7614 4036 7621
4036 7623 4037 7623
FORECASTER: DRAGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
438 PM EDT TUE JUN 22 2010
PAZ060-067-068-222130-
BERKS PA-CHESTER PA-MONTGOMERY PA-
438 PM EDT TUE JUN 22 2010
...A STRONG THUNDERSTORM WILL AFFECT BERKS...CHESTER AND MONTGOMERY
COUNTIES...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SINGLE VERY STRONG THUNDERSTORM 16 MILES NORTHWEST OF
LANCASTER...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR NEW
MORGAN AROUND 525 PM AND ELVERSON AROUND 530 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
WARNINGS HAVE BEEN POSTED FOR THIS STORM WHICH HAS BEEN PERSISTENTLY
STRONG IN ITS TRACK FROM NEAR HARRISBURG TO NEAR CORNWALL
PENNSYLVANIA.
LAT...LON 4022 7555 3996 7564 4003 7596 4011 7595
4014 7590 4025 7606 4029 7612
FORECASTER: DRAGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 PM EDT TUE JUN 22 2010
DEZ001-NJZ007-PAZ054-055-060>062-067>069-222200-
BERKS PA-BUCKS PA-CARBON PA-CHESTER PA-LEHIGH PA-MONROE PA-
MONTGOMERY PA-NEW CASTLE DE-NORTHAMPTON PA-WARREN NJ-
500 PM EDT TUE JUN 22 2010
...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CARBON...
CHESTER...LEHIGH...MONROE...MONTGOMERY...NEW CASTLE...NORTHAMPTON AND
WARREN COUNTIES...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
WILKES-BARRE TO 10 MILES NORTHEAST OF LANCASTER TO 11 MILES SOUTHWEST
OF LANCASTER...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR
LAKE HARMONY...BLAKESLEE AROUND 515 PM...POCONO PINES...POCONO
RACEWAY AROUND 530 PM...ANALOMINK...SCOTRUN AROUND 545 PM...
ROYERSFORD AND NAZARETH AROUND 600 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
MEANWHILE THE WARNED STORM FOR CHESTER AND EXTREME SOUTHERN BERKS
COUNTIES CONTINUES VERY STRONG.
LAT...LON 4113 7506 4109 7503 4109 7500 4014 7539
3981 7569 3983 7604 4011 7595 4014 7590
4036 7622 4057 7614 4059 7603 4064 7600
4074 7578 4092 7600 4100 7575 4109 7578
4114 7570
FORECASTER: DRAGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 PM EDT TUE JUN 22 2010
DEZ001-MDZ008-NJZ016-017-PAZ060-067-068-070-071-222215-
BERKS PA-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NEW CASTLE DE-PHILADELPHIA PA-SALEM NJ-
515 PM EDT TUE JUN 22 2010
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CECIL...CHESTER...
DELAWARE...GLOUCESTER...MONTGOMERY...NEW CASTLE...PHILADELPHIA AND
SALEM COUNTIES...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF READING TO 14 MILES SOUTHWEST OF READING TO 12 MILES SOUTH OF
LANCASTER...MOVING SOUTHEAST AT 35 MPH. THE THUNDERSTORMS WILL BE
NEAR LEESPORT...WYOMISSING HILLS...WYOMISSING...WEST WYOMISSING
AROUND 520 PM...LAURELDALE...TEMPLE...WEST READING...READING AROUND
525 PM...NEW MORGAN AND ST. LAWRENCE AROUND 530 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THE PRIMARY FOCUS ON STRONG THUNDERSTORMS IS SOUTHEAST PENNSYLVANIA
FOR AT LEAST THE NEXT 30 TO 60 MINUTES.
THE WARNING CONTINUES THROUGH 530 PM FOR CHESTER AND EXTREME
SOUTHERN BERKS COUNTY.
LAT...LON 3973 7615 3978 7607 3987 7601 3992 7601
4003 7595 4011 7595 4014 7590 4030 7614
4056 7616 4018 7529 3980 7526 3956 7552
3958 7556 3952 7557 3945 7564 3972 7624
FORECASTER: DRAGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
529 PM EDT TUE JUN 22 2010
DEZ001-MDZ008-NJZ016-017-PAZ060-067-068-070-222215-
BERKS PA-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NEW CASTLE DE-SALEM NJ-
529 PM EDT TUE JUN 22 2010
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CECIL...CHESTER...
DELAWARE...GLOUCESTER...MONTGOMERY...NEW CASTLE AND SALEM COUNTIES...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
READING TO 18 MILES SOUTH OF READING TO 14 MILES SOUTH OF
LANCASTER...MOVING SOUTHEAST AT 35 MPH. THE THUNDERSTORMS WILL BE
NEAR FLEETWOOD...NEW MORGAN...ST. LAWRENCE...REIFFTON AROUND 535
PM...MOUNT VERNON...HOMEVILLE...GLENMOORE...COCHRANVILLE AROUND 540
PM...GLEN ROY AND THORNDALE AROUND 545 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THE WARNING FOR CHESTER AND EXTREME SOUTHERN BERKS COUNTIES WILL
EXPIRE AT 530 PM.
LAT...LON 3978 7607 3987 7601 3992 7601 4003 7595
4011 7595 4014 7590 4020 7598 4058 7600
4027 7530 3980 7527 3952 7567 3973 7614
FORECASTER:DRAGThe Dover AFB radar (KDOX), 99 km away, was scanning. The volume nearest the first event began at 22:33 UTC.
3 thunderstorm wind, 2 hail, 1 funnel cloud. Local standard time, as filed.
A severe thunderstorm dropped quarter size hail in Newark.
Nickel to half dollar size hail fell in Bear.
A Skywarn Spotter measured a wind gust to 62 mph in Bear.
A funnel cloud was spotted over Glasgow, but the circulation did not reach the ground.
A severe thunderstorm knocked down a couple of trees in Camden.
A series of severe thunderstorms tore down several trees throughout Sussex County. Hardest hit areas included Millsboro and Lewes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2010Every state in 2010This day in weather historyWarnings in Delaware, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240651, 240652, 240658, 240659, 240661, 240664.